Woman has anaphylactic reaction after oral sex

Penicillin taken by her partner might have been the cause, says BMJ Case Reports

A woman started vomiting, had dyspnoea and full-body urticaria shortly after a sexual encounter, in what doctors believe was an anaphylactic reaction triggered by amoxycillin in her partner’s semen.

The 31-year-old woman is thought to have had the reaction after engaging in oral sex with her partner, 32, who had taken amoxicillin four hours before to treat his otitis media.

“To our knowledge, this is the first reported case of a possible amoxycillin -induced anaphylaxis in a woman after an oral sexual contact with a man who was taking the drug,” the authors from the General University Hospital of Alicante in Spain write in BMJ Case Reports.

“Symptoms started after a sexual encounter with no barrier methods used including vaginal and oral sex with oral ejaculation.”

Doctors ruled out unusual foods, insect bites, sun exposure and medications when she presented to the emergency department,

Latest

Trending